Hail, Cherokee
- When
- July 9, 1:17 AM CST
- Where
- Cherokee County, Cleghorn
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.817, -95.700
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 8, 8:45 PM CST, 4 hours 32 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 945 PM CDT TUE JUL 8 2003 BIG AREA OF TSTMS STILL DVLPG TOWARDS CNTRL SD AND SHOULD GET EVEN BTR AS IT MOVES TOWARDS CWA REST OF TNGT. TSTMS IN NRN NEB SHOULD NOT STEAL ENUF INFLOW TO PREVENT DECENT TSTMS AND HVY RAINS IN PARTS OF CWA TNGT...AS NWD FORCING OVR DVLPG E/W BOUNDARY PRETTY STG. MAIN THREAT OF SVR IN WRN AND SRN CWA NR BTR INSTABILITY. PREV FCST LOOKS REASONABLE...EXCPT SLOWED DOWN EWD PROGRESS SOME. .FSD...FLOOD WATCH FOR ALONG AND SOUTH OF I90 THROUGH 4 AM. RSR
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 AM CDT TUE JUL 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN UNSEASONABLY STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE NORTHERN PLAINS LATE THIS AFTERNOON....WHICH WILL GIVE THE TRI STATE THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK TONIGHT. THUNDERSTORMS WILL DEVELOP FIRST AHEAD OF A WEAK UPPER LEVEL SYSTEM THIS AFTERNOON AND THESE STORMS WILL MAINLY AFFECT AREAS ALONG AND NORTH OF SOUTH DAKOTA HIGHWAY 14. THEN LATER THIS AFTERNOON...STORMS ARE EXPECTED TO DEVELOP ALONG THE WARM FRONT OVER NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AND SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL. STORMS ARE ALSO EXPECTED TO DEVELOP AHEAD OF THE STRONGER UPPER LEVEL SYSTEM AND SPREAD EAST WITH TIME. BY LATE EVENING THE STORMS WILL MERGE INTO A LARGE CLUSTER OF THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WINDS AND OCCASIONAL HAIL. FLOODING... PERSISTENT RAINFALL OVER THE PAST SEVERAL DAYS HAS SATURATED THE GROUND IN MANY LOCATIONS ACROSS THE AREA. HEAVY RAINFALL WILL AGAIN BE POSSIBLE TONIGHT. RAINFALL AMOUNTS COULD EXCEED THREE INCHES IN SOME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM ALONG AND NORTH OF HIGHWAY 14 AND AFTER 7 PM TO THE SOUTH OF HIGHWAY 14. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0114 AM 3 N HOLSTEIN IA 1 INCH HAIL
07/09/03 IDA REPORTED BY STORM
SPOTTER.
0114 AM 3 N HOLSTEIN IA 1 INCH HAIL
07/09/03 CHEROKEE REPORTED BY STORM
SPOTTER.The Sioux Falls radar (KFSD), 120 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329972, 5329973, 5330212.